MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 3FR SL PROVENA MIDLINE MAX BARRIER KIT W/GUARDIVA AND PROBE COVER; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 3FR SL PROVENA MIDLINE MAX BARRIER KIT W/GUARDIVA AND PROBE COVER; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported via medwatch that access to vein obtained, inserted wire through catheter, pulled catheter out.Advanced wire and patient complained of pain, pulled wire back.Healthcare provider was able to pull wire back a few centimeters, and then it was stuck with resistance felt.Patient required interventional radiology (ir) intervention for removal.Midline was placed in left upper arm.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficulty withdrawing the guidewire is confirmed and was determined to be use related.The product returned for evaluation was a nitinol guidewire.The coiled section of the guidewire was observed to be bent in multiple locations and a knot was observed at the distal end.Use residue was observed on the sample.Microscopic inspection of the knot revealed the coiled wire was misaligned in multiple places.The weld tip was observed to be present and intact.Repetitive advancing and withdrawing the guidewire likely caused a knot to form in the guidewire making removal difficult.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
3FR SL PROVENA MIDLINE MAX BARRIER KIT W/GUARDIVA AND PROBE COVER
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19650977
Report Number3006260740-2024-03422
Device Sequence Number6624982
Product Code PND
UDI-Device Identifier00801741154027
UDI-Public(01)00801741154027(11)231128(17)250331(10)REHX0528
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberN/A
Device Catalogue NumberS4153108DGP
Device Lot NumberREHX0528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale
Patient Weight102 KG
Patient RaceWhite